FDA Warns of Dangers From Testosterone Supplements

Caution road sign

The US Food and Drug Administration (FDA) has approved class-wide labeling changes for all prescription testosterone products, the agency announced . New safety information from published literature and case reports on the risks associated with abuse and dependence of testosterone and other anabolic androgenic steroids (AAS) will be added to all product labels, the FDA says.

Reported serious adverse outcomes include myocardial infarction, heart failure, stroke, depression, hostility, aggression, liver toxicity, and male infertility. People abusing high doses of testosterone have also reported withdrawal symptoms, such as depression, fatigue, irritability, loss of appetite, decreased libido, and insomnia, the agency says.

The new warning will alert prescribers to the abuse potential of testosterone and the serious health risks, especially those related to heart and mental health, that have been linked to testosterone and AAS abuse, they note.

Read the full article here:
FDA Warns of Dangers From Testosterone Supplements

Leave a Reply

Your email address will not be published. Required fields are marked *